Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 498, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 23, 2008, 9:38 AM CDT for McIntosh County, Muskogee County, Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2008, 9:38 AM CDT (14:38 UTC)
- Expired
- Aug 23, 2008, 10:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties McIntosh County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 9:50 AM CDT | TSTM WND DMG | Checotah, OK | ONE TO FOUR INCH TREE LIMBS DOWN. WIND SPEED ESTIMATED AT 60 TO 65 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 231438
SVRTSA
OKC091-101-231530-
/O.NEW.KTSA.SV.W.0498.080823T1438Z-080823T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
938 AM CDT SAT AUG 23 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1030 AM CDT
* AT 933 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR KEEFETON...MOVING SOUTHWEST AT 26 MPH.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS TO 59 MILES
AN HOUR AT THE MUSKOGEE DAVIS FIELD AIRPORT.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKTAHA...
RENTIESVILLE...CHECOTAH...STIDHAM...EUFAULA AND VIVIAN.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3568 9543 3560 9524 3531 9547 3531 9550
3529 9552 3528 9586
TIME...MOT...LOC 1438Z 027DEG 22KT 3556 9539
$$1 follow-up statement
000
WWUS54 KTSA 231532
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1032 AM CDT SAT AUG 23 2008
OKC091-101-231542-
/O.EXP.KTSA.SV.W.0498.000000T0000Z-080823T1530Z/
MUSKOGEE OK-MCINTOSH OK-
1032 AM CDT SAT AUG 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH AND CENTRAL MUSKOGEE
COUNTIES EXPIRES AT 1030 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3568 9543 3560 9524 3531 9547 3531 9550
3529 9552 3528 9586
TIME...MOT...LOC 1438Z 027DEG 22KT 3556 9539
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:07 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 23, 6:07 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 607 AM CDT SAT AUG 23 2008 .DISCUSSION... && .AVIATION... AFTER SLIGHTLY REDUCED VISIBILITIES EARLY THIS MORNING... VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE DAY. ALTHOUGH TOO SLIGHT TO MENTION IN THE TAFS... THERE WILL BE A SMALL CHANCE FOR CONVECTION IN THE VICINITY OF RVS... TSA... XNA... AND FYV THIS MORNING AS AN MCS MOVES SOUTH FROM KANSAS AND WEAKENS. IN ADDITION... THERE WILL BE A SLIGHT CHANCE FOR ISOLATED CONVECTIVE ACTIVITY IN THE AREA THIS AFTERNOON. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Aug 23, 9:11 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 911 AM CDT SAT AUG 23 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 858 AM CDT SAT AUG 23 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. DANGEROUS HEAT. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER NOON. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS MORNING. AN ISOLATED STORM OR TWO WITH STRONG DOWNBURST WINDS WILL BE POSSIBLE. THIS MORNINGS STORMS SHOULD DIMINISH WITH TIME. ISOLATED STORMS MAY OCCUR ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THIS MORNINGS STORMS MAY LIMIT THE HEATING TODAY. SHOULD ENOUGH SUNSHINE OCCUR...THE HIGH DEW POINTS ACROSS THE AREA MAY RESULT IN HEAT INDEXES AROUND 100 IN NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT MAY TRY TO MOVE INTO THE AREA SUNDAY AND MONDAY. ANOTHER FRONT MAY MOVE INTO THE AREA LATE WEDNESDAY AND THURSDAY. THESE FRONTS WILL INCREASE CHANCES OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Aug 23, 8:18 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 AM CDT SAT AUG 23 2008
OKZ061-062-231400-
MAYES OK-ROGERS OK-
818 AM CDT SAT AUG 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ROGERS AND SOUTHERN MAYES
AT 818 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF PRYOR...MOVING SOUTHWEST AT 17 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...INOLA...TIAWAH...PRYOR AND
CHOUTEAU.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
LAT...LON 3627 9512 3608 9542 3608 9550 3616 9562
3617 9562 3620 9567 3643 9538
TIME...MOT...LOC 1318Z 041DEG 15KT 3630 9537Local storm report, Aug 23, 8:58 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
858 AM CDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG CHOUTEAU 36.19N 95.34W
08/23/2008 MAYES OK EMERGENCY MNGR
TWO POWER POLES SNAPPED, METAL SHEETS TORN OFF OF ROOFS
ON TWO BUILDINGS.
&&
PBSSpecial weather statement, Aug 23, 9:24 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
924 AM CDT SAT AUG 23 2008
OKZ070-071-231515-
MCINTOSH OK-MUSKOGEE OK-
924 AM CDT SAT AUG 23 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
CENTRAL MUSKOGEE
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 924 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF KEEFETON...MOVING SOUTHWEST AT 31 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...EUFAULA...CHECOTAH...
VIVIAN...STIDHAM...ONAPA...PIERCE...RENTIESVILLE...OKTAHA...KEEFETON
AND SUMMIT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3574 9541 3563 9524 3524 9557 3524 9560
3524 9564 3532 9585
TIME...MOT...LOC 1424Z 037DEG 27KT 3561 9539Local storm report, Aug 23, 9:37 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
937 AM CDT SAT AUG 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM TSTM WND GST MUSKOGEE 35.75N 95.37W
08/23/2008 M59 MPH MUSKOGEE OK ASOS
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:18 AM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Aug 23, 9:24 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.